Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 44, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 16, 1995, 8:43 PM CDT for Ellis County, Harper County, Oklahoma. It was in force for 37 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 16, 1995, 8:43 PM CDT (01:43 UTC)
- Expired
- May 16, 1995, 9:20 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ellis County, OK, Harper County, OK
The radar
The Dodge City radar (KDDC), 138 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3022 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 170146
TOROKC
OKC045-059-170220-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
843 PM CDT TUE MAY 16 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 920 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
NORTHERN ELLIS AND SOUTHWESTERN HARPER
INCLUDING THE FOLLOWING LOCATIONS
CATESBY...LAVERNE AND MAY
AT 843 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 13
MILES WEST OF CATESBY IN NORTHERN LIPSCOMB COUNTY TEXAS.
THE TORNADADIC STORM WAS MOVING EAST-NORTHEAST AT 35 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR WESTERN OKLAHOMA UNTIL
100 AM CDT.
LAT...LON 3642 9970 3633 10001 3672 10002 3676 9953
WRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 16, 3:33 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 16, 3:33 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 325 PM CDT TUE MAY 16 1995 STG CAP AND WDSPRD SUBTROPICAL CI HINDERING DVLPMNT OF SFC BASED CONVECTION AGAIN TDA. ACCORDING TO THE MODELS THIS SHD CHG TNGT AS UPR SYSM BEGINS TO APRCH AND H7 TEMPS START TO COOL. WD EXPECT TSTMS TO DVLP OR MOVE INTO MUCH OF THE WRN PART OF THE FA BY MRNG...SOME PSBLY SVR. DRY SLOT APRS LIKELY TO BE MOVING INTO SWRN ZONES BY AFTN WED. BEST BET FOR HVYR PCPN AMTS WD LIKELY BE IN THE NCNTRL OK ZONES LATE TNGT WED. HV GONE ABV FWC POPS FOR TNGT AND WED. GUID TEMPS APR REASONABLE. FCSTID=12 HBR 68 82 55 74 / 50 40 10 10 OKC 69 83 56 72 / 40 50 20 10 SPS 70 84 57 78 / 40 40 20 10 GAG 64 78 52 71 / 50 50 10 10 PNC 70 80 54 70 / 40 60 30 10 DUA 71 85 59 78 / 30 40 30 10 .OKC...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:20 PM CDT | Tornado Warning | OUN | Harper | 40 min |
| May 16, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 30 min |
| May 17, 4:12 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 48 min |
| May 17, 4:15 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 60 min |
| May 17, 4:30 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 45 min |
| May 17, 4:52 AM CDT | Severe Thunderstorm Warning | OUN | Major | 53 min |
| May 17, 5:01 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 29 min |
| May 17, 5:11 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 42 min |
| May 17, 7:30 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 45 min |
| May 17, 11:36 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 39 min |
| May 17, 3:05 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 40 min |
| May 17, 3:11 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 64 min |
| May 17, 3:28 PM CDT | Tornado Warning | OUN | Ellis, Harper | 47 min |
| May 17, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 43 min |
| May 17, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 57 min |
| May 17, 4:15 PM CDT | Tornado Warning | OUN | Harper | 30 min |
| May 17, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 64 min |
| May 17, 4:52 PM CDT | Tornado Warning | OUN | Alfalfa, Major, Woods | 38 min |
| May 17, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 48 min |
| May 17, 5:50 PM CDT | Tornado Warning | OUN | Grant | 40 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.